Police were out in Perth at 10pm when they became aware of the incident.
Officers and paramedics found three other boys had fallen ill, with similar symptoms
Police today issued a warning to anyone considering taking any “unknown substance” - and appealed for information as part of their investigation.
Tayside Chief Inspector Gary Ogilvie said: “We were alerted to the incident at around 10.00pm last night after the boy became unwell. Three of his friends also received medical treatment at Perth Royal Infirmary however have since been discharged. One line of enquiry is that all four boys had possibly consumed a type of ecstasy tablet.
“Officers are currently investigating the circumstances of this incident but in the meantime I would urge the public, especially those planning on going out socialising tonight to be aware of this incident and think twice of taking any unknown substance.
“There is always a risk when taking substances and the only way of staying safe is to avoid drugs altogether.
“If anyone has any information about this incident or has any information that could assist officers with their investigation they are asked to contact Police Scotland on 101 or the charity Crimestoppers on 0800 555 111 if they wish to remain anonymous.”